I had a lift and implants. Why does one of my areolas drain daily? (photos)

My right areola is very hard and almost a charcoal color. The texture is completely different than my left and I have very minimal feeling in it. My main concern is that it drains.. Sometimes, it it's itchy and sometimes I feel a throbbing pain. I have drainage constantly. Sticks to my bra, gauze everything. My PS has requested I see my OBGYN as I am one week in Sulfameth and no signs of improvement. Please help? What do you think this is and how do I resolve?

Doctor Answers 2

Drainage may be from allergic reaction to ointment

Thanks for your question. The images are very magnified and it's hard to discern exactly what is happening. It could be that if you are using a topical ointment like Neosporin, that you have a sensitivity to it. The hardness and firmness you are describing however can be seen with excessive swelling or lack of blood supply to an area. If your breasts and nipple/areolar complexes are otherwise not swollen, and your surgeon doesn't appreciate any issues other than the skin weeping- it is likely a contact dermatitis. Not sure why it's only on one side. Dermatologist might be helpful too. Best of Luck!

Austin Plastic Surgeon
4.9 out of 5 stars 83 reviews

Still draining post lift/aug

From your photos i would bet that this is due to some retained sutures and given time your surgeon can remove them or they will fall and or absorb.Make sure you have no fever.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 54 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.